Anonymous
Anonymous asked in HealthWomen's Health · 1 decade ago

Side affects? LADIES ONLY plz!??!!?

can you tell me what the side affects of Birth Control are, from your personal experince?? mom thinks i should get the pill, so i am. i just want to know the side affects from a personal experince...

13 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    I googled it these were some of the common side effects that were given:

    --nausea

    -- vomiting

    -- dizzy feeling

    -- tiredness

    -- headache

    -- breast tenderness

    -- abdominal pain

    -- mood swings

    -- early or late next period with irregular bleeding

    -- weight gain

    It really doesn't effect me. I may get moody sometimes, but that's about it. I suggest the Nueva Ring. You only use it once a month, and it is very convenient. A lot of people don't like it, though. If you want to read more about it, you can go here to this site.

    http://www.ehealthforum.com/health/topic119094.htm...

    Hope this helps!

    • Log in to reply to the answers
  • 1 decade ago

    I started taking the pill to regulate my periods. I would go months without one and then be on it for 3 weeks. My cramps were so painful, I had to stay out of school for up to a week at a time.

    My personal side effects were zits, weight gain, and moodiness.

    You know how they say in the commercials that some Pills can give you clear skin? Apparently, it has the opposite effect if you already have clear skin.

    I have never had weight problems, thankfully, but when I started on the pill I gained about 70 pounds. According to my doctor, this is highly unusual - though some slight weight gain can sometimes occur.

    I turned into a t-total psycho with severe mood swings, also unusual.

    Needless to say my doctor and I decided it would be best if I stayed away from birth control. I've been off the pill now for about 3 years. The good news is it did the trick for my periods. They are now regular and barely hurt at all.

    • Log in to reply to the answers
  • 1 decade ago

    It all depends on the pill but the most common is weight gain, spots,moodiness, very very rare but serious side effect is increased risk of stroke or breast cancer,

    Positives: Protects you from the more deadly ovarian cancer! Make periods less painful and lighter, give you control to stop a bleed if you go on holiday and also if taken properly it is contraception stops you having babies!

    You can also try all the diff types of pills you have to find the right one one might make you gain weight another might not one might give you spots another might not but you get there in the end.

    There are other options like the Implant which covers you for 3 years without a period, no increased risk of a stroke and doesn't cause weight gain,

    The injection (depo) you shouldn't have until 21 or it will mess up your bones but an un-family planning trained doctor or nurse won't know that.

    • Log in to reply to the answers
  • Jessie
    Lv 4
    1 decade ago

    personally,,,,, 2 weeks of upper stomach crampign in the first month, then i never had it again ( your body has to adjust). It happens to me evrytime i get off and on the pill. Shorter lighter periods, less cramping. I think the pill is great in gerneral,,, but thats just me.... I am suspicious of a few things with the pill though,,,, my teeth have seemed to weaken alittle, and i think its best to take a folic acid supplement while on it,,, I only say this because i have been reading alot about the pill, becasue i have cervial dysplaisa ( mild),,,and they have linked BC with it affecting the amount of folic acid in your body and that is linked to cervial dysplaia..... anyways im not a doc, so im saying thats 100 percent true,,, its just what i read. But over all i like the pill, I already have 2 kids and its well worth it. good luck!

    • Log in to reply to the answers
  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • Anonymous
    1 decade ago

    i have been on the pill for 9 years and the only side effects i have ever had were nausea for the first few weeks while your body is adjusting to the hormones, sometimes moodiness around period time (but some pills can also help decrease this) lighter periods, and some breakouts at first. sometimes you need to try more than one to find one that you like the best, but side effects usually go away after the first month... Weight gain has never been a proven side effect of the pill. People just notice they gain weight and blame it on the pill.

    • Log in to reply to the answers
  • 1 decade ago

    In general, if on the correct pill, shorter, lighter periods and clearer skin. Weight gain is an excuse used by people who take the pill. Weight gain is caused by eating too much. Sometimes you have to try a couple of different pills to find one that works great for you. The first pill I tried caused heavier periods so I had to be switched to a different one after 3 months on the first one. You usually have to take the pill for 3 months before knowing how it will work, and you have to take it at the same exact time daily.

    Source(s): mom is an OBGYN
    • Log in to reply to the answers
  • Anonymous
    1 decade ago

    From my personal experience, I took them until I was about 28, was off for a couple of years, then when I tried again at age 30, they turned me into a raving, psychotic, angry, unbalanced, crazy wolverine.

    Your doctor can work out one that is suitable to your needs.

    • Log in to reply to the answers
  • 1 decade ago

    well i was on the shot gained 70 pounds patch messed up my periods and pills hair loss

    • Log in to reply to the answers
  • 1 decade ago

    Weight gain, shorter and less of a flow, less cramps, some help with acne (yazmin or yaz), also helps with menstral head aches.

    • Log in to reply to the answers
  • 1 decade ago

    if there is a defect in the birth control it could cause your stomach area to become larger and larger until in 9 months you will have to take the biggest dump ever

    • Log in to reply to the answers
Still have questions? Get answers by asking now.